Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Having COPD. On Biaxan for wheezing and cough. Having burning sensation and pain. Why?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hi i have been sick since last thursday i seen my Dr yesterday he said i was wheezing and i have a cough i bring up
plem sometimes i have COPD i had it for years along with allergies the Dr put me on Biaxan 500 mg two pills at once
once a day.I felt ok this morning went out fed my birds then came in and was very cold and aching that was at ten
oc'clock this moring i have take my pills my oxy and tylenol with my antibiotic i'm not cold any more i feel a burning
sensation and i ache.I live in Canada so how would be able to help me XXXXXXX
Posted Mon, 18 Nov 2013 in Lung and Chest disorders
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer:
Use regular anti-allergics and bronchodilators

Detailed Answer:

Thanks for your query.

From the information provided, I gather that you have a long-standing allergic asthma, which has lead to COPD. COPD will keep on deteriorating if asthma is not kept under check.

Allergic Asthma with wheeze occurs whenever you come into contact with the causative allergens. Perhaps, you are also allergic to your birds, their droppings or even their feathers.

Every acute allergic episode leads to cold sensation, tiredness, aches and pains.

Under the circumstances. you should be on REGULAR inhaled bronchodilators with steroids, anti-histaminics (such as, certerizine/levocerterizine) and anti-allergic drug (such as Montelukast). Although, my personal experience is that, ADDITION OF Azelastine nasal spray (twice or thrice daily) is the MOST effective medication.

Further, preventive measures are equally important. Your doctor must have briefed you about them. Phlegm is common with wheeze. NO ANTIBIOTICS are necessary if the phlegm is whitish! If you have difficulty in bringing out congested phlegm, a drug called n-acetylcysteine, when taken for 10-15 days, will liquefy it and will be coughed out easily.

Mere effective control of asthma would ensure that you will lead a normal/ comfortable life.

I therefore STRONGLY recommend that you discuss my views/recommendations with your doctor, who should ideally prescribe the recommended medicines, subject to his willingness to follow my advice.

I hope that your query has XXXXXXX answered to your satisfaction. I will be happy to address to further clarifications, if any.

Fond regards,

Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor